MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was being performed.Prior to the procedure the activating clotting time (act) was 94 seconds.Heparin was administered just prior to trans-septal crossing and act was then noted to be 277 seconds.A watchman truseal access system (was) was inserted.As the was was crossing the septum, a thrombus was noted on the tip of the was.The clot was aspirated and the procedure continued.A watchman flx closure device & delivery system was inserted and deployed.The closure device was successfully implanted.
 
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was being performed.Prior to the procedure the activating clotting time (act) was 94.Heparin was administered just prior to trans-septal crossing and act was then noted to be 277.A watchman truseal access system (was) was inserted.As the was was crossing the septum, a thrombus was noted on the tip of the was.The clot was aspirated and the procedure continued.A watchman flx closure device & delivery system was inserted and deployed.The closure device was successfully implanted.It was further reported that the thrombus aspiration was performed via a non-boston scientific catheter and there was visual confirmation that the thrombus was successfully aspirated.Intracardiac echocardiography (ice) was the imaging modality utilized to identify the thrombus.
 
Additional Manufacturer Narrative
B5: information added to event summary.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15241791
Report Number2124215-2022-30614
Device Sequence Number6305235
Product Code DQY
UDI-Device Identifier08714729965725
UDI-Public08714729965725
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2025
Device Model NumberM635TU70040
Device Catalogue NumberM635TU70040
Device Lot Number0029409735
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale